Alert archive / Kansas / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 25, 2013, 5:23 PM CDT for Clark County, Ford County, Kansas. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2013, 5:23 PM CDT (22:23 UTC)
- Expired
- Apr 25, 2013, 7:00 PM CDT
- In force
- 97 min
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Ford County, KS
The radar
The Dodge City radar (KDDC), 35 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2394 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
133 WWUS83 KDDC 252223 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 523 PM CDT THU APR 25 2013 ...WINDY AND DRY CONDITIONS THROUGH EARLY EVENING... .STRONG SOUTHERLY WINDS AND LOCALLY VERY LOW RELATIVE HUMIDITIES WILL CONTINUE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY EVENING. KSZ078-088-260000- /O.NEW.KDDC.FW.W.0005.130425T2223Z-130426T0000Z/ FORD-CLARK- 523 PM CDT THU APR 25 2013 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF FORD AND CLARK COUNTIES... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 078 FORD AND FIRE WEATHER ZONE 088 CLARK. * WINDS...SOUTH AROUND 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...NOW THROUGH 7 PM CDT. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * TEMPERATURES...IN THE LOW TO MID 60S. * IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SUGDEN
1 follow-up statement
028 WWUS83 KDDC 252356 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 656 PM CDT THU APR 25 2013 KSZ078-088-260100- /O.EXP.KDDC.FW.W.0005.000000T0000Z-130426T0000Z/ FORD-CLARK- 656 PM CDT THU APR 25 2013 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR STRONG AND GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FORD AND CLARK COUNTIES... CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED AS RELATIVE HUMIDITIES WILL CONTINUE TO IMPROVE TONIGHT. $$ SUGDEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 25, 2:02 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 25, 2:02 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 202 PM CDT THU APR 25 2013 ...UPDATED FOR THE LONG TERM DISCUSSION... .SYNOPSIS... ISSUED AT 1015 AM CDT THU APR 25 2013 WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATE A GENERAL WESTERLY FLOW ALOFT SETTLED ACROSS THE WESTERN HIGH PLAINS. MEANWHILE, A CLOSED OFF UPPER LEVEL LOW IS PUSHING ASHORE INTO SOUTHERN CALIFORNIA. NEAR THE SURFACE, A BROAD AREA OF HIGH PRESSURE IS DRIFTING SLOWLY EASTWARD ACROSS THE ARK-LA-TEX REGION. LOW LEVEL MOISTURE IS SLOWLY RETURNING NORTHWARD INTO THE REGION WITH SURFACE DEWPOINTS IN THE LOWER TO MID 30S(F) ACROSS CENTRAL KANSAS TO WIDESPREAD 20S(F) IN SOUTHWEST KANSAS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 135 PM CDT THU APR 25 2013 SHORT RANGE MODELS INDICATE THE CLOSED OFF UPPER LEVEL LOW OPENING UP AS IT LIFTS NORTHEAST OUT OF SOUTHERN CALIFORNIA INTO THE SOUTHERN ROCKIES TONIGHT, THEN EJECTING OUT INTO THE WESTERN HIGH PLAINS FRIDAY BRINGING PRECIP CHANCES TO CENTRAL AND PORTIONS OF WESTERN KANSAS. AS THE UPPER LEVEL WAVE APPROACHES, THE SURFACE LOW IN SOUTHEASTERN COLORADO WILL STRENGTHEN THROUGH LATE THIS EVENING, THEN BEGIN TO ADVANCE SOUTHEAST ACROSS SOUTHWEST KANSAS AND THE OKLAHOMA PANHANDLE LATE TONIGHT PROVIDING INCREASED LIFT ACROSS CENTRAL AND PORTIONS OF SOUTHWEST KANSAS. ADDITIONALLY, MOISTURE WILL CONTINUE TO ADVECT NORTHWARD WITHIN THE LOW LEVEL SOUTHERLY FLOW WITH H85 DEWPOINTS IN EXCESS OF 5C NOSING INTO SOUTH CENTRAL AND EASTERN PORTIONS OF SOUTHWEST KANSAS BY EARLY FRIDAY MORNING. ALTHOUGH UPPER LEVEL DYNAMIC SUPPORT WILL BE MODERATELY FAVORABLE, NAM/GFS MODEL SOUNDINGS INDICATE A LACK OF INSTABILITY IN THE LOWER/MID LEVELS. STILL, ENOUGH SUPPORT EXISTS ALOFT TO SUGGEST THE DEVELOPMENT OF ISOLATED TO WIDELY SCATTERED SHOWERS ACROSS CENTRAL AND PORTIONS OF SOUTHWEST KANSAS LATE TONIGHT INTO EARLY FRIDAY. A FEW ISOLATED THUNDERSTORMS CANNOT BE RULED OUT WITH THE BETTER CHANCE FOR THIS DEVELOPMENT ACROSS SOUTH CENTRAL KANSAS. ALTHOUGH SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH ANY POTENTIAL STORMS, WIDESPREAD SEVERE WEATHER IS UNLIKELY. TEMPERATURES WILL BE MORE SEASONAL TONIGHT AS THE STRONG LOW LEVEL FLOW CONTINUES TO DRAW WARMER AIR NORTHWARD INTO WESTERN KANSAS. AS SURFACE DEWPOINTS CLIMB INTO THE 30S(F), EXPECT LOWS TO DROP DOWN ONLY INTO THE 40S(F) WITH NEAR 50F POSSIBLE IN SOUTH CENTRAL KANSAS. THE WARMING TREND WILL BRIEFLY STALL OUT FRIDAY AS THE AFOREMENTIONED SURFACE LOW DROPS SOUTHEAST INTO THE TEXAS PANHANDLE TURNING WINDS NORTHERLY ACROSS WESTERN KANSAS BY EARLY TO MID AFTERNOON. THE NAM, GFS, AND UKMET SHOW H85 TEMPERATURES RANGING FROM AROUND 8C ACROSS CENTRAL KANSAS TO JUST ABOVE 12C IN FAR SOUTHWEST KANSAS. ALONG WITH INCREASED CLOUDS AND AREAS OF EXPECTED PRECIP ABOUT, LOOK FOR HIGHS ONLY UP INTO THE UPPER 50S(F) ACROSS CENTRAL KANSAS TO THE MID AND UPPER 60S(F) IN FAR SOUTHWEST KANSAS. THE LOWER 70S(F) CANNOT BE RULED OUT IN EXTREME SOUTHWEST KANSAS IF SOME SUNSHINE BREAKS OUT DURING THE AFTERNOON. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 201 PM CDT THU APR 25 2013 AS THE EXTENDED FORECAST BEGINS WITH FRIDAY NIGHT, AN UPPER LEVEL WAVE WILL BE EXITING INTO EASTERN KANSAS. THUS, THE PRECIP WILL HAVE ENDED BY THAT TIME AND THERE SHOULD BE JUST A DELAY IN THE CLOUDS CLEARING OUT SHORTLY AFTER THE PRECIPITATION ENDS. THIS MEANS WINDS SHOULD BE LIGHT, FROM THE EAST EARLY IN THE NIGHT AND BECOME SOUTHWESTERLY BY LATE FRIDAY NIGHT. SO FOR LOW TEMPERATURES, I AM EXPECTING 40S IN MOST LOCATIONS, RANGING FROM THE LOWER 40S ACROSS THE NORTHWEST IN THE SCOTT CITY TO SYRACUSE AREAS, TO THE MID TO UPPER 40S DOWN SOUTHEAST, IN THE PRATT AND MEDICINE LODGE AREAS. SATURDAY WILL GIVE A HINT OF WHAT WARMING WILL BE COMING, SUN AND MON. SOUTH WINDS IN THE 10 TO 20 MPH WILL ADVECT IN WARMER AIR FROM THE SOUTH AND RESULT IN MAX TEMPS IN THE LOWER 70S EAST OF HIGHWAY 81, THE MID 70S FROM MEADE TO DODGE CITY TO WAKEENEY, AND AS HIGH AS THE UPPER 70S IN OUR FAR WEST ZONES ALONG THE COLORADO BORDER. EXPECT SUNNY SKIES FOR SATURDAY, AND MOSTLY SUNNY SKIES SUNDAY WITH SOUTHWEST WINDS INCREASING TO 15 TO 20 MPH AND GUSTY BY SUNDAY AFTERNOON. TEMPERATURES WILL SOAR TO THE MID 80S WEST OF HIGHWAY 25, AND TO NEAR 80 DEGREES EAST OF HIGHWAY 81. CLOUDS WILL BE ON THE INCREASE MONDAY NIGHT INTO TUESDAY. TUESDAY WILL BE ANOTHER WARM DAY WITH MAXIMUM TEMPERATURES IN THE LOWER 80S SOUTHWEST OF A LINE FROM ASHLAND TO ULYSSES TO NORTH OF SYRACUSE. THESE HIGH TEMPS WILL RANGE DOWNWARD TUESDAY TO THE UPPER 70S IN THE HAYS DOWN TO ST. JOHN AREAS. THEREFORE, AS A LARGE UPPER SCALE TROUGH APPROACHES FROM THE WEST, THERE MAY A FEW STORMS DEVELOP ACROSS OUR EASTERN CWA DURING TUESDAY AFTERNOON, WITH 20 POPS COVERING THAT FOR NOW. THE CHANCE OF SEVERE STORMS IS LOOKING LESS THAN YESTERDAY, AS THE SURFACE FRONT WILL OUTRACE THE UPPER LEVEL COOLER AIR. AS WE MOVE INTO TUESDAY NIGHT AND BEYOND, PRECIPITATION CHANCES WILL INCREASE AND SPREAD, WITH PRECIP CHANCES RANGING ON WEDNESDAY FROM 45 PERCENT IN THE FAR SOUTHEAST SECTIONS OF OUR FORECAST AREA NEAR KIOWA, TO 20 PERCENT IN THE FAR SOUTHWEST FORECAST AREA NEAR ELKHART. THE UPPER TROUGH WILL CROSS INTO SOUTHWEST KANSAS BY WEDNESDAY, BUT NOT MOVE VERY FAST. THEREFORE THERE WILL BE POPS CLEAR INTO THURSDAY, WITH 20 TO 30 PERCENT CHANCES FOR NOW. TEMPERATURES WILL START WINDING DOWN WEDNESDAY, WITH MAX TEMPS IN THE 60 TO 65 DEGREE RANGE, AND EVEN COOLER BY THURSDAY WITH MID 50S FOR HIGHS ACROSS MOST OF THE AREA THURSDAY, AND IN THE LOWER 60S SOUTHWEST OF A LINE FROM SYRACUSE TO MEADE. MINIMUM TEMPERATURES FROM THE UPPER 40S TO NEAR 50 DEGREES SUNDAY WILL GO THROUGH A WARMING TREND INTO TUESDAY, WITH HIGHS FROM THE LOWER 50S TO UPPER 50S ON TUESDAY. AS THAT SYSTEM MOVES IN FROM THE WEST ON TUESDAY NIGHT, WEDNESDAY MORNING LOWS SHOULD RANGE FROM THE MID 40S IN OUR WEST ALONG THE COLORADO BORDER TO THE MID 50S IN THE COLDWATER TO PRATT AREAS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1215 PM CDT THU APR 25 2013 VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH LATE THIS EVENING. SHOWERS AND A FEW ISOLATED THUNDERSTORMS WILL THEN BE POSSIBLE IN THE VICINITY OF ALL TAF SITES GENERALLY AFTER 06Z TONIGHT. HOWEVER, CIGS ARE EXPECTED TO REMAIN ABOVE THE MVFR CATEGORY. AS FOR WINDS, A DEVELOPING SURFACE LOW WILL STRENGTHEN ACROSS EASTERN COLORADO THROUGH THIS EVENING. AS A RESULT, SOUTH TO SOUTHWESTERLY WINDS OF 20 TO 35KT WILL PERSIST THROUGHOUT THE REMAINDER OF THE AFTERNOON, THEN SUBSIDE BELOW 20KT THIS EVENING. WINDS WILL BECOME LIGHT AND VARIABLE OVERNIGHT AS THE SURFACE LOW BEGINS TO PUSH SOUTHEAST ACROSS EXTREME SOUTHWEST KANSAS. && .PRELIMINARY POINT TEMPS/POPS... DDC 45 62 42 74 / 40 40 10 10 GCK 43 65 40 75 / 30 30 10 0 EHA 45 70 41 75 / 30 20 10 10 LBL 45 67 43 76 / 30 20 10 0 HYS 43 63 42 72 / 50 50 10 0 P28 47 60 45 71 / 50 50 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JJOHNSON SHORT TERM...JJOHNSON LONG TERM...BURKE AVIATION...JJOHNSON
Hazardous weather outlook, Apr 25, 5:06 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 506 PM CDT THU APR 25 2013 KSZ030-031-043>046-061>066-074>081-084>090-262215- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 506 PM CDT THU APR 25 2013 /406 PM MDT THU APR 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT AND THROUGH THE OVERNIGHT HOURS A WIND ADVISORY IS IN EFFECT UNTIL 7 PM CDT FOR PORTIONS OF SOUTHWEST AND WEST CENTRAL KANSAS. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS. THE MAIN THREAT IS LIGHTNING AND PEA SIZE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORM ACTIVITY IS FORECAST TUESDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC SUGDEN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:22 PM CDT | Wind Advisory | DDC | Finney, Ford, Grant, Gray, Hamilton, Haskell and 10 more | 5 hr |
Nearby
Red Flag Warnings in Kansas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.